Alert archive / North Carolina / Flash Flood Warnings in 2018
Flash Flood Warning 14, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Sep 14, 2018, 8:41 AM EDT for Horry County, South Carolina; 4 counties in North Carolina. It was in force for 12 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2018, 8:41 AM EDT (12:41 UTC)
- Expired
- Sep 14, 2018, 8:30 PM EDT
- In force
- 12 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, Robeson County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 53 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 4:07 PM EDT | FLASH FLOOD | 4 Se Longwood, NC | LONGWOOD ROAD NW IS CLOSED IN BOTH DIRECTIONS IN BRUNSWICK COUNTY NEAR SHALLOTE, NC. FLOODING HAS CAUSED THE ROAD TO BE IMPASSABLE. |
| Sep 14, 6:44 PM EDT | FLASH FLOOD | 2 Wsw Longwood, NC | ASH-LITTLE RIVER ROAD NW IS CLOSED AT HINES DRIVE IN BRUNSWICK COUNTY NEAR CALABASH, NC DUE TO FLOODING CAUSING THE ROAD TO BECOME IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 446 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 0.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted.
236
WGUS52 KILM 141241
FFWILM
NCC017-019-047-155-SCC051-150030-
/O.NEW.KILM.FF.W.0014.180914T1241Z-180915T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington NC
841 AM EDT FRI SEP 14 2018
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
East central Robeson County in southeastern North Carolina...
Bladen County in southeastern North Carolina...
Southwestern Brunswick County in southeastern North Carolina...
Columbus County in southeastern North Carolina...
Eastern Horry County in northeastern South Carolina...
* Until 830 PM EDT Friday.
* At 834 AM EDT, Doppler radar indicated heavy rain across the
warned area. Already 2 to 4 inches of rain have fallen across much
of the warning area with potential for 10 to 15 inches in the next
24 hours. Flash flooding is expected to develop later today as
heavy rain from slow moving Hurricane Florence falls across the
region.
* Some locations that will experience flooding include...
Myrtle Beach, North Myrtle Beach, Whiteville, Elizabethtown, Sunset
Beach, Little River, North Myrtle Beach Airport, Cherry Grove
Inlet, Iredell, Carolina Shores, Tabor City, Loris, Chadbourn,
Calabash, Bladenboro, Bethel, Lake Waccamaw, Hallsboro, Ammon and
Exum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Never drive your vehicle into areas where
the water covers the road. Flood waters are usually deeper than they
appear. Flowing water may be powerful enough to sweep vehicles off
the road.
A Flash Flood Warning means that dangerous flooding is imminent or
occurring. Residents within the warned area should take immediate
precautions to protect life and property.
&&
LAT...LON 3475 7839 3470 7837 3467 7832 3460 7830
3458 7827 3387 7851 3380 7872 3367 7891
3484 7891 3486 7850
$$
III1 follow-up statement
897
WGUS72 KILM 141801
FFSILM
Flash Flood Statement
National Weather Service Wilmington NC
201 PM EDT FRI SEP 14 2018
NCC017-019-047-155-SCC051-150030-
/O.CON.KILM.FF.W.0014.000000T0000Z-180915T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Robeson NC-Bladen NC-Brunswick NC-Columbus NC-Horry SC-
201 PM EDT FRI SEP 14 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FRIDAY
FOR EAST CENTRAL ROBESON...BLADEN...SOUTHWESTERN BRUNSWICK...COLUMBUS
AND EASTERN HORRY COUNTIES...
At 200 PM EDT, Doppler radar continued to indicate heavy rain from
Hurricane Florence across the warned area. 5 to 8 inches of rain
have fallen across much of the warned area. Across western Brunswick
and southern Columbus counties radar is estimating rainfall has
exceeded 10 inches. The threat for life threatening flash flooding
remains high.
Some locations that will experience flooding include...
Myrtle Beach, North Myrtle Beach, Whiteville, Elizabethtown, Sunset
Beach, Little River, North Myrtle Beach Airport, Cherry Grove Inlet,
Iredell, Carolina Shores, Tabor City, Loris, Chadbourn, Calabash,
Bladenboro, Bethel, Lake Waccamaw, Hallsboro, Ammon and Exum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Never drive your vehicle into areas where
the water covers the road. Flood waters are usually deeper than they
appear. Flowing water may be powerful enough to sweep vehicles off
the road.
A Flash Flood Warning means that dangerous flooding is imminent or
occurring. Residents within the warned area should take immediate
precautions to protect life and property.
&&
LAT...LON 3475 7839 3470 7837 3467 7832 3460 7830
3458 7827 3387 7851 3380 7872 3367 7891
3484 7891 3486 7850
$$
IIIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 7:10 AM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Sep 14, 7:10 AM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
710 AM EDT Fri Sep 14 2018
.SYNOPSIS...
Hurricane Florence will move slowly westward toward Cape Fear,
making landfall this morning and then continue on its very slow
southwest motion along the coast through tonight. The slow
movement of Florence toward the southwest this weekend, could
lead to life threatening flooding inland, with powerful storm
surge and damaging winds near the coast. Florence is expected to
move into the Appalachian mountains early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 300 AM...Hurricane Florence progressing slowly westward
through this morning with a very slow southwest movement through
today. Current track has eye moving on shore over New Hanover
county and making it slowly through Brunswick county reaching
the SC border by this evening. With this slow movement, strong
gusty winds and periods of heavy rain will continue over coastal
NC counties this morning and spreading inland through today.Most
places west of I-95 will see more in the way of outer rain bands
with occasional shwrs initially, with gusty winds increasing
through today. Have seen a max wind gust up to 64kt and expect
some higher gusts as the western eye wall makes its way over the
area. As the eye passes over coastal NC through this afternoon,
a dry slot will cut off pcp for a period of time, but there
will be periods of torrential rain in other spots around the
core and farther out. Winds will remain out of the NW to W
farther south across SC. As the center or eye progresses slowly
SW through Brunswick county this afternoon, a strong on shore
flow will develop across the tip of Cape Fear northward. A
tropical air mass will remain in place with temps in the 70s
early this morning and increasing up between 80 to 85 with
warmest temps in SC.
The center of Florence will continue to track down the SC coast
through tonight with a downward trend in winds, but continuous
rain and flood threat, as well as strong on shore flow flow
across NC coast to produce high storm surge and continuous beach
erosion.
A flash flood watch remains in effect for max amounts upwards
of 15 inches through today mainly across NC counties from
Columbus and Bladen eastward to the coast. The max rainfall will
spread inland and over SC later today through tonight. Please
refer to the various products addressing the more exact details
for the hazards, including Tropical Storm to Hurricane force
winds, flooding rain, storm surge.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 400 Am Friday...The weekend brings abundant rain and
wind, while storm surge remains a dangerous component of
Florence, as her center near the coastal NC/SC border, drifts
westward this period. This essentially widens the storm surge
threat into South Carolina late Saturday and Sunday.
Weekend rainfall, shows a swath of 9-13 inches running along
the NC/SC border, from the coast, inland, surrounded by 5-8 inch
amounts for Saturday and Sunday. This coupled with copious
upstream rainfall in our extensive river basins, will lead to
serious river flooding, threatening communities adjacent to the
rivers. River warnings are posted. Not out of the question,
some rivers gage sites may approach, or even reach record
crests. So far rainbands are crossing perpendicular to our
basins, but this will change in the days ahead.
Tornado threat will linger with the helicity of Florence, this
and the dry air entrainment, will only enhance vertical
circulations, and could lead to velocity couplet spawning over
land and water.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 300 AM Friday...Ridging over the western Atlantic will
break down at the beginning of the forecast period and this will
allow the remnants of Florence to accelerate to the northeast
and away from the forecast area. Showers and thunderstorms
continue to be expected Monday but will not be as widespread as
previous days. Ridging will gradually build eastward over the
region Tuesday through Thursday resulting in dry weather and
above normal temperatures.
&&
.AVIATION /11Z FRIDAY THROUGH TUESDAY/...
As of 12Z...Hurricane Florence approaching KILM at 12Z. Hurricane
conditions expected most of this TAF period at KILM with MVFR/IFR
likely...spreading into the remaining terminals this TAF period as
the storm moves ever so slowly west.
Extended Outlook...Hurricane/tropical Storms conditions through
Saturday. Gradual improvement east to west Sunday into Monday.
VFR Tuesday and Wednesday.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 300 AM Friday...Latest buoy observations show seas as high
as 12 to 20 ft across the regional waters with winds gusts as
high as 70 to 80 kts. Hurricane Warning remains in effect
through tonight as Florence drifts westward toward the Cape Fear
coast and then makes its way very slowly SW along the coast
through tonight. All Warnings/Watches/Advisories remain status
quo. Seas from Little River Inlet northward will peak in the 18
to 23 ft range. The SC waters will see a peak of 15 to 19 ft.
SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 400 AM Friday...13-18 foot seas Saturday, should subside
to 6-11 feet Sunday, as Florence not only weakens, but moves
farther inland. A strong and dangerous onshore wind flow, and
large confused seas will result in a perilous marine
environment. Vessel secured, should remain secured because of
the danger of high winds gusts through the weekend, especially
in TSTMs.
LONG TERM /MONDAY THROUGH TUESDAY/...
As of 300 AM Friday...Swells will gradually subside early next
week with relatively light winds. High pressure gradually takes
over later Monday and we should be able to lower all flags.
Southwest flow will turn more westerly on Tuesday as a cold
front approaches.
&&
.CLIMATE...
Forecast rainfall amounts of 25 to 35 inches over the next few days
could set all-time records for single storm rainfall accumulation.
In Wilmington where rainfall records date back to 1871, these are
the five largest storm-total rainfall events on record.
1 22.54" Upper Low and Tropical Moisture 9/26 to 9/30/2010
2 19.06" Hurricane Floyd 9/14 to 9/16/1999
3 13.99" Upper Low and Tropical Moisture 10/1 to 10/5/2015
4 13.85" Hurricane Diana 9/10 to 9/13/1984
5 13.80" Tropical Moisture 10/5 to 10/8/2005
Also of note, Wilmington is having one of its wettest years in
history. Up through yesterday, September 12, year-to-date rainfall
in Wilmington is 63.20" which is 20.97" above normal. Assuming we
really do pick up 20+ inches of rain, we will approach or exceed the
all-time highest annual rainfall total of 83.65" set back in 1877.
Although Florence is not quite as strong now as it was two days ago,
a direct landfall here could still produce one of the lowest five
sea level pressure readings on record for Wilmington. These records
are:
1 959.7 mb 28.34" Hurricane Floyd 9/16/1999
2 961.4 mb 28.39" Hurricane Fran 9/5/1996
3 962.1 mb 28.41" Hurricane Donna 9/11/1960
4 969.9 mb 28.64" Hurricane Bonnie 9/26/1998
5 970.2 mb 28.65" Nor'easter 3/6/1932
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Hurricane Warning for SCZ054>056-058-059.
Flash Flood Watch through Sunday evening for SCZ017-023-024-
032-033-039-054>056-058-059.
Tropical Storm Warning for SCZ017-023-024-032-033-039.
High Rip Current Risk through late Saturday night for SCZ054-
056.
NC...Hurricane Warning for NCZ096-099-105>110.
Flash Flood Watch through Sunday evening for NCZ087-096-099-
105>110.
Tropical Storm Warning for NCZ087.
High Rip Current Risk through late Saturday night for NCZ106-
108-110.
MARINE...Hurricane Warning for AMZ250-252-254-256.
&&
NEAR TERM...RGZ
SHORT TERM...MJC
LONG TERM...MBB
AVIATION...MRRHazardous weather outlook, Sep 14, 5:20 AM EDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 520 AM EDT Fri Sep 14 2018 AMZ250-252-254-256-150930- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 520 AM EDT Fri Sep 14 2018 ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ106-108-110-SCZ054-056-150930- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 520 AM EDT Fri Sep 14 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE SATURDAY NIGHT... ...HURRICANE WARNING IN EFFECT... ...STORM SURGE WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Flash Flood Watch. Hurricane Warning. Storm Surge Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Flash Flood Watch. Hurricane Warning. Storm Surge Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ107-109-SCZ055-058-150930- Inland New Hanover-Inland Brunswick-Inland Georgetown-Central Horry- 520 AM EDT Fri Sep 14 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...HURRICANE WARNING IN EFFECT... ...STORM SURGE WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Storm Surge Warning. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Storm Surge Warning. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ105-SCZ059-150930- Inland Pender-Northern Horry- 520 AM EDT Fri Sep 14 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ096-099-150930- Bladen-Columbus- 520 AM EDT Fri Sep 14 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Hurricane Warning. Major Hurricane Florence is forecast to reach our area Thursday into Friday. Depending on the exact path the storm takes, significant or even catastrophic impacts from wind and flooding rain are possible. It is critical that you monitor the latest forecasts on this developing weather situation. Spotter activation will likely be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ087-150930- Robeson- 520 AM EDT Fri Sep 14 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. Major Hurricane Florence is forecast to reach our area Thursday into Friday. Depending on the exact path the storm takes, significant or even catastrophic impacts from wind and flooding rain are possible. It is critical that you monitor the latest forecasts on this developing weather situation. Spotter activation will likely be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. SCZ017-023-024-032-033-039-150930- Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg- 520 AM EDT Fri Sep 14 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Sep 14, 7:21 AM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Wilmington NC
721 AM EDT FRI SEP 14 2018
NCZ099-105>110-141245-
Inland New Hanover NC-Inland Brunswick NC-Coastal Pender NC-
Columbus NC-Inland Pender NC-Coastal New Hanover NC-
Coastal Brunswick NC-
721 AM EDT FRI SEP 14 2018
...INTENSE WIND GUSTS AS THE EYEWALL OF FLORENCE CONTINUES TO MOVE
INLAND...
At 720 AM EDT, Doppler radar was tracking a very dangerous hurricane
eyewall with wind gusts in excess of 90 MPH along a line extending
from near White Stocking to Phoenix to near Mill Creek to Fort
Fisher. Movement was west at 10 mph.
National Weather Service Doppler radar indicated wind gusts in
excess of 90 MPH associated with the eyewall of Hurricane Florence
as it continues to move inland across southeastern North Carolina.
Wilmington International Airport has already gusted to 92 MPH! Do
not venture outside! Flying debris is a certainty and can be deadly.
Locations impacted include...
Wilmington, Leland, Oak Island, Burgaw, Caswell Beach, Yaupon Beach,
Hampstead, Boiling Spring Lakes, St. James, Southport, Northwest,
Sandyfield, Point Caswell, Long Creek, Hightsville, Cape Fear
Community College North Campus, Wilmington International Airport,
Murrayville, Currie and Castle Hayne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3440 7761 3429 7783 3414 7791 3389 7795
3392 7828 3424 7837 3439 7828 3446 7818
3448 7820 3463 7794
TIME...MOT...LOC 1120Z 082DEG 16KT 3458 7780 3432 7806 3410 7803 3397
7790
EksterLocal storm report, Sep 14, 7:47 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
747 AM EDT FRI SEP 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 AM HURRICANE WILMINGTON INTL ARPT 34.28N 77.92W
09/14/2018 NEW HANOVER NC ASOS
ASOS AT ILM REPORTED A WIND GUST OF 91 KNOTS (105 MPH).
&&
EVENT NUMBER ILM1800145
21Local storm report, Sep 14, 8:17 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
817 AM EDT FRI SEP 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 AM HURRICANE 1 ENE SURF CITY 34.43N 77.55W
09/14/2018 PENDER NC FIRE DEPT/RESCUE
MEDIA REPORTED SEVERAL POWER LINES DOWN ACROSS THE ROAD
IN SURF CITY.
&&
EVENT NUMBER ILM1800146
21Local storm report, Sep 14, 8:24 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
824 AM EDT FRI SEP 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM HURRICANE 1 W WILMINGTON 34.21N 77.93W
09/14/2018 NEW HANOVER NC COUNTY OFFICIAL
NEW HANOVER COUNTY EMS REPORT THAT TWO LARGE TREES HAVE
FALLEN ON AN APARTMENT COMPLEX WHICH SUSTAINED DAMAGE.
&&
EVENT NUMBER ILM1800147
21Local storm report, Sep 14, 8:29 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
829 AM EDT FRI SEP 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM HURRICANE 1 NE SMITH CREEK 34.28N 77.85W
09/14/2018 NEW HANOVER NC COUNTY OFFICIAL
NEW HANOVER COUNTY EM REPORTS A STRUCTUAL FIRE RELATED
TO STORM DAMAGE TO A HOME ON BAY BLOSSOM ROAD IN
WILMINGTON, NC.
&&
EVENT NUMBER ILM1800148
21Local storm report, Sep 14, 8:33 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
833 AM EDT FRI SEP 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM HURRICANE 1 NNW MASONBORO 34.18N 77.87W
09/14/2018 NEW HANOVER NC PUBLIC
SEVERAL TREES DOWN AND PROPERTY DAMAGE WITH DOWNED
FENCES AND SIDING STRIPPED AWAY IN WILMINGTON, NC.
&&
EVENT NUMBER ILM1800149
21The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 11:42 PM EDT | River Flood Warning | ILM | Dillon, Horry, Marion | 23 days |
| Sep 13, 11:42 PM EDT | River Flood Warning | ILM | Horry | 31 days |
| Sep 13, 11:42 PM EDT | River Flood Warning | ILM | Florence, Marion | 17 days |
| Sep 13, 11:42 PM EDT | River Flood Warning | ILM | Darlington, Florence | 10 days |
| Sep 13, 11:42 PM EDT | River Flood Warning | ILM | Florence | 35 hr |
| Sep 13, 11:42 PM EDT | River Flood Warning | ILM | Williamsburg | 35 hr |
| Sep 13, 11:42 PM EDT | River Flood Warning | ILM | Bladen | 12 days |
| Sep 13, 11:42 PM EDT | River Flood Warning | ILM | Bladen | 13 days |
| Sep 13, 11:42 PM EDT | River Flood Warning | ILM | Robeson | 20 days |
| Sep 13, 11:42 PM EDT | River Flood Warning | ILM | Bladen | 11 days |
| Sep 14, 12:23 AM EDT | Flash Flood Warning | ILM | Brunswick, New Hanover, Pender | 6 hr |
| Sep 14, 4:24 AM EDT | Special Weather Statement | ILM | New Hanover | 81 min |
| Sep 14, 6:13 AM EDT | Special Weather Statement | ILM | Brunswick, New Hanover, Pender | 77 min |
| Sep 14, 6:15 AM EDT | Flash Flood Warning | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender | 20 hr |
| Sep 14, 7:21 AM EDT | Special Weather Statement | ILM | Brunswick, Pender | 84 min |
Nearby
Flash Flood Warnings in North Carolina, 2018Flash Flood Warnings in South Carolina, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.